I have been on Cymbalta for about a year and a half. Here in the past 2 weeks I have been highly depressed and I could just cry on the spot. I try to think of good things coming on like college football, Halloween, Christmas and many other things but none of it helps. I have been going to a psychologist for about 6 months now for anxiety and panic attacks. Well, it seems as if I have done a complete 180 and instead of being highly anxious, I am now depressive. A lady that I work with has been taking Cymbalta for a few years and she says it still works for her. Could it just be me? Has the Cymbalta quit working in less than 2 years for me?
Hi. It sounds like the Cymbalta has stopped working for you, which is very common. We all respond differently on these types of meds, and this is why it's still working okay for your friend. Contact your doctor and let him know that it's no longer working, he will either up the dosage or switch medications. Our bodies build up a tolerance to these meds, and they become ineffective. If you don't feel like your therapist is helping maybe it's time to switch? Only you know this, just a suggestion. Good luck and take care!
I don't think he is helping me any. He taught me what to do when I feel an oncoming panic attack, but that's about it. I have to drive almost 2 hours once a month to see him. Almost enough to panic in itself.
LOL...I hear ya! The purpose of going thru therapy is to determine if you have a root cause for your anxiety/depression. Many of us do, it's usually something traumatic from our past that we either haven't dealt with or have tried to forget. It rears it's ugly head eventually as anxiety or depression, and forces us to deal with it. Therapy also teaches us how to think differently about things and how to cope. Six months is a long time to not have learned if there is a root cause, or not. Does he talk about your past, your feelings? Do you feel or know if there is a root cause, and if so, has he addressed this?
Well, I am what he calls a catastrophist and that I catastrophize everything. I get this from my mother, in which I am living with again, so that is not good. If I have a stomach ache, it's cancer, etc...
Question for you....
I was reading on the different antidepressants and I am taking Cymbalta at once a day 60MG. Would you think the doctor would increase that to 120? I see that it is possible but rarely done. If not, would a doctor normally put someone in the same category of meds, like,since Cymbalta is a SNRI, he would put me on Effexor or Pristiq? Which I was on Effexor before, or would he change me to another, like SSRI, which I used to take Zoloft and it did okay back about 14 years ago. We tried Celexa and Lexapro, and those absolutely did horrible things to me. I have never been on a MAOI or a Tricyclic and I know nothing of them.
Pristiq is ''the new Effexor, if you had success with Effexor and Cymbalta in the past I think it's a good choice.
It depends on what you are expecting from a drug. The tricyclic SNRIs are rather sedating while the SNRIs are stimulating. Do you want to take your medication at night or during the day? Do you suffer from insomnia or hypersomnia? Those are questions that needs to be answered for a better medication choice even tho everyone can react differently to drugs.
Yes the Cymbalta withdrawal is kinda tough, I did quit cold turkey after using it for 5 months and I had brain zaps for a little bit more than a month. 90mg can be an option too as you can have 30mg and 60mg Cymbalta. See if it helps rather than boosting instantly to 120mg.
Anyway those are all issues that need to be discussed with a qualified physician.
I know my Cymbalta is not working anymore. I am at 120 mg per day and my depression is so overwhelming I cannot think clearly. No appetite, crying, fatigued. My doctor, around three months ago, suggested I be put on Effexor along with slowly tapering off the Cymbalta, but I had a very bad reaction with taking both meds and we decided to just keep me on the Cymbalta. Something else has GOT to work. I can't live like this. Has this happened to anyone else? What did your MD's suggest?
I had the same reaction. I have been on Cymbolta for 2 years now and stopped taking it yesterday (I was taking a very low dose anyway). I just couldn't take the effects anymore.
I was in the hospital earlier this month for a 3rd IVIG treatment, and the nurse talked to me about cymbolta. She told me many patients that were taking it for anxiety, panic attacks, depression, aches and pains, and suicidal thoughts and/or actions, would get there symptoms back and sometimes worse then before, after taking cymbolta for a long period of time (over a year). To stop these effects you need to either talk to your doctor to increase your dose, or stopping it. DON'T STOP unless you talk to your doctor, AND DON'T suddenly stop if your taking a high dose (BAD/FATAL side effects).
I do feel better now that i know i wasn't just going crazy.
I was on Cymbalta for five years and then weaned off of it. Before I stopped I was very tired during the day. And I started to have an attitude change. I knew all the answers and I starting to give advice freely. Then regretted saying anything later. I knew all the answers. Now I cry at the smallest thing and I get angry when I see loved ones behaving and speaking or creating drama. What is happening to me?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.